Alert archive / Texas / Gale Warnings in 2022

Gale Warning 15, NWS Brownsville, TX

November 11, 2022

NWS Brownsville, TX issued this gale warning at Nov 11, 2022, 3:17 AM CST. It took effect at Nov 11, 2022, 8:00 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2022, 3:17 AM CST (09:17 UTC)
In effect from
Nov 11, 2022, 8:00 PM CST
Expired
Nov 12, 2022, 9:55 AM CST
In force
14 hr
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Nov 10, 10:47 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Nov 10, 10:47 PM CST, 4 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1047 PM CST Thu Nov 10 2022

...New AVIATION...

.SHORT TERM...
(Tonight through Friday night)
Issued at 304 PM CST Thu Nov 10 2022

Weak ridging to a zonal flow at the 500 mb level will produce
tranquil weather conditions for the BRO CWFA tonight through
Friday. While dry weather will prevail for a majority of this
period, some isolated convection may attempt to sneak into the far
northern ranchlands late Friday afternoon and early evening.
Friday night, conditions rapidly deteriorate due to the passage of
a cold front, and scattered to numerous showers and thunderstorms
are anticipated. The Storm Prediction Center places all of Deep
South Texas and the Rio Grande Valley in a Marginal Risk for
severe weather. However, given the overnight passage of the front,
and low confidence in the strength of the convection, will not
include the mention of strong to severe thunderstorms in the
official forecast at this time. Temperature- wise, well above
normal daytime highs and overnight lows in advance of the cold
front will be tempered to below normal lows Friday night as the
front barrels through the region.

&&

.LONG TERM...
(Saturday through next Thursday)
Issued at 304 PM CST Thu Nov 10 2022

As the cold front will have passed through Deep South Texas and
Rio Grande Valley, the big focus to start the long term will be
the large change in temperatures. Some places may see temperatures
drop 20 to 30 degrees when comparing the highs between Friday and
Saturday. The western half of Deep South Texas will have higher
temperatures in the 60s while the eastern coastal region will see
highs in the upper 50s. The difference in highs is due to the
density of the cloud coverage. The eastern coastal areas are
expected to have more dense clouds, while the western areas will
have thinning cloud cover allowing for the sun to peak through.
Lows Saturday night/Sun morning will range from upper 40s to
upper 50s. The strong winds associated with this front may result
in Wind Advisories along the Lower Texas Coast, and Rip Current
Risk and Coastal Flood statements may need to be issued as well.
Lingering showers are expected for Saturday morning, however PoPs
will decrease throughout the day. Temperatures will start to warm
back up on Sunday with highs in the 60's and lows in the upper 40s
and 50s as there will still be some dense cloud coverage and
north wind to prevent temperatures from warming up quickly.
Monday, the front that passed through will return as a warm front
that will bring in warm air and moisture advection so that highs
will reach into the upper 70s for most of Deep South Texas and
lows in the upper 50s and low 60s.

On Monday night, another cold front will ooze through the Rio Grande
Valley and will bring isolated showers along with it. This cold
front keeps our temperatures cooler for the rest of the week as
multiple blasts of cooler air will move into Deep South Texas and
winds will stay out of the north. The trend for lows for the rest of
the period range from Tuesday morning to Thursday in the 40s to low
60s with the colder temperatures be closer to the Northern Ranchlands
and the warmer temperatures in the southeast Rio Grande Valley ,
while the highs will range from 50s to 60s, which is much cooler
than our normal highs. Isolated coastal showers will also persist
throughout most of the period as well while the western interior
will be more cloudy.

&&

.AVIATION...
(06Z TAFS)
Issued at 1043 PM CST Thu Nov 10 2022

VFR and light to moderate southeast wind is forecast overnight
and Friday. Some gusts may approach 20 knots Friday. Flying
conditions deteriorate Friday night as a strong cold front surges
through Deep South Texas between 11/02Z-06z. A potential squall
line may precede the leading edge of the front with gusts at 35
knots or greater.

&&

.MARINE...
Issued at 304 PM CST Thu Nov 10 2022

(Tonight through Friday Night): Buoy 42020 reported south-southeast
winds around 8 knots gusting to around 10 knots with seas
slightly under 4 feet with a period of 8 seconds at 1350 CST/1950
UTC. Generally moderate winds and seas will prevail along the
Lower Texas Coast tonight through Friday with high pressure in
control. Marine conditions will then rapidly deteriorate Friday
night due to the passage of a cold front, with strong winds and
rough seas anticipated.

(Saturday through Tuesday Night): Marine conditions will start
very rough with seas around 7 to 9 feet in the Gulf waters thus
Small Craft Advisory conditions will start out the period. A Gale
Watch has been issued for early Saturday morning in the wake of
the cold front moving through. Waves will drop to 5 to 6 feet on
Sunday with northerly winds around 20 kts with small craft
exercise caution conditions. Another cold front will move through
on Monday night and Tuesday morning, that will bring stronger
winds that will force marine conditions back into Small Craft
Advisories until early Tuesday morning with small craft exercise
caution conditions taking over for the rest of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             72  88  53  59 /   0   0  80  40
HARLINGEN               69  88  50  58 /   0  10  80  30
MCALLEN                 71  92  53  61 /   0  10  70  20
RIO GRANDE CITY         69  91  52  63 /   0   0  50  10
SOUTH PADRE ISLAND      76  82  59  64 /   0   0  80  50
BAYVIEW/PORT ISABEL     70  86  52  60 /   0   0  80  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX... until 2 AM CST Friday for TXZ451-454-455.

     High Rip Current Risk until 6 AM CST Friday for TXZ451-454-455.

GM...Gale Watch from late Friday night through Saturday afternoon for
     GMZ150-155-170-175.

&&

SHORT TERM...66
LONG TERM....64
AVIATION...59-GB
Hazardous weather outlook, Nov 10, 4:21 PM CST, 10 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
421 PM CST Thu Nov 10 2022

TXZ248>255-351-353>355-451-454-455-112230-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
421 PM CST Thu Nov 10 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a High Risk of rip currents at the beaches of South Padre
Island and at Boca Chica Beach.

Minor coastal flooding this evening. A Coastal Flood Statement
has been issued.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

An elevated risk of rip currents at the local beaches through the
entire period.

Minor coastal flooding near each high tide cycle through early
next week due to higher seas and a favorable fetch.

One or two strong thunderstorms are possible Friday evening into
Friday night as a cold front sweeps through. Gusty winds are the
primary concern.

A 25 to 35 degree temperature drop is forecast between Friday
afternoon to Saturday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-112230-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
421 PM CST Thu Nov 10 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Gale Watch has been issued for late Friday night through
Saturday afternoon.

Additional Small Craft Advisories are expected off and on much of
the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 3:19 AM CSTWind AdvisoryBROCameron, Kenedy, Willacy26 hr
Nov 11, 1:47 PM CSTCoastal Flood StatementBROCameron, Kenedy, Willacy13 hr
Nov 11, 1:47 PM CSTRip Current StatementBROCameron, Kenedy, Willacy38 hr
Nov 11, 1:47 PM CSTHigh Surf AdvisoryBROCameron, Kenedy, Willacy28 hr

Nearby

Gale Warnings in Texas, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.